MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 35-25mm amplatzer talisman pfo occluder was chosen for implant using a 9f delivery system in a 61-year-old female patient with a history of stroke and prior surgical aortic valve replacement, who presented to the catheterization lab for pfo closure.During the procedure, the physician attempted to utilize intracardiac echocardiography (ice); however, imaging was limited due to challenging acoustic windows, as the patient¿s heart was noted to be positioned more horizontally.As a result, the physician relied primarily on fluoroscopy for device positioning, with only limited guidance from ice.In this case, given prior aortic valve surgery and the resulting cardiac rotation that limited ice, the physician decided to size based on transesophageal echocardiography (tee).An initial 25-18 mm amplatzer talisman occluder was selected.With only the left disc deployed, a gentle tug was performed to confirm engagement against the septum; the device pulled through, prompting the decision to upsize.35¿25 mm amplatzer talisman occluder was subsequently implanted via a 9f delivery system.A rigorous push¿pull stability test was performed, with no indication of inadequate seating or malposition.The device was placed and the sheath was removed at approximately 9:00 a.M.Immediately following device placement, the patient experienced increased premature ventricular contractions (pvcs), above an already present baseline pvc burden.Based on these findings, the physician performed a point-of-care ultrasound (pocus), which revealed that the occluder had embolized and was located within the tricuspid valve.The device was later successfully retrieved.The implanter believed the cause of embolization was difficult imaging and possible disc placement within the pfo tunnel rather than securely on the septal wall.There was no partial or complete hemodynamic obstruction from the embolized device.The device was percutaneously retrieved via the groin, and the retrieval was considered an emergency to prevent permanent impairment and/or death.The device was successfully retrieved.
 
Additional Manufacturer Narrative
An event of device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause of the reported device embolization could not be conclusively determined.The possible cause could be difficult imaging and possible disc placement within the pfo tunnel rather than securely on the septal wall.However, this cannot be confirmed.The reported arrythmia is caused due to patient's previous health condition and device implantation.The reported unexpected medical intervention was a result of case-specific circumstances as the device was scheduled to be snared.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24503141
Report Number2135147-2026-01355
Device Sequence Number16100443
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public(01)05415067033345(17)280630(10)10967406
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number10967406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight80 KG